Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change from Trizivir to Epzicom

Mar 16, 2007

I been taking Trizivir and Virumune as my first regimine for the past two years. As a 51 year old mom positive since 1988, I wonder if my fatigue might be reduced switching to Epzicom and Viramune. Back in the day, AZT was not a good treatment since it was so new. I may harbor some unkind feelings based on that fact alone :)

I wonder if this switch would ruin future sequences for me? My T cells came from 40 to 750 and my vl came from gazillions to undetectable.

Is a BIG DEAL to drop the AZT? I'd love to know if this is the source of my mind numbing fatigue. I have a 10 year old and elderly parents, so Sustiva will not be an option for me in the near future.

Thanks for all your great work.

Response from Dr. Wohl

I agree with you that AZT could be causing your fatigue, especially if the fatigue started after you began AZT. Dropping the AZT by swithcing to Epzicom should be safe.

I do not agree with you about AZT being a not good drug or that you can not take Sustiva because you are a parent and daughter.

AZT got a bad wrap because it was not pwerful enough alone to save lives. People were started on this med too late and when they died - as they would have without the drug - AZT was blamed. In addition, we used to use much higher doses which caused more adverse effects.

As far as Sustiva, most people taking this drug do not have major problems and the vast majority stay on the med. Certainly, for many the first week or so may involve some dizziness and vivid dreams and for a few these symptoms persist. However, I have very busy people including doctors, bank workers and, yes, even parents of young kids (toughest job of all) in my practice who function at high levels without problems while on Sustiva. In your case, you are on Viramune and doing well so the chance that you will ever need Sustiva, its sister drug, is low.

So, talk to your doc about changing from Trizivir+Viramune to Epzicom+Viramune.

DW



Previous
Newly Diagnosed Questions
Next
Medical Research

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement